Wildfire, Bradley
- When
- August 28, 12:30 PM CST to 6:00 PM CST
- Where
- Bradley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Dry weather and low humidities created conditions favorable for wildfires in late August. 4 miles southeast of Hermitage burned 106 acres in Bradley County on the 28th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather and low humidities created conditions favorable for wildfires in late August. A wildfire 5.4 miles southeast of Hermitage burned 106 acres in Bradley County on the 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 28, 11:23 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1223 PM CDT SUN AUG 28 2011 .AVIATION... VFR CONDITIONS...ALONG WITH AN EASTERLY SFC WIND OF LESS THAN 6 KTS WILL PREVAIL THROUGH THE PERIOD. BEST CHANCES FOR TSRA OVERNIGHT SHOULD REMAIN NORTH OF THE FORECAST AREA. 55 && .PREV DISCUSSION... /ISSUED 653 AM CDT SUN AUG 28 2011/ AVIATION...DISCUSSION FOR 12Z TAFS VFR CONDS TO DOMINATE. LIGHT AND VARIABLE WINDS THIS MORNING SHOULD ATTAIN A NERLY GENERAL DIRECTION BUT REMAIN AOB 10 KTS. THE NERLY WINDS WILL BACK ERLY OR SERLY TONIGHT. AN INCREASING MID DECK IS EXPECTED AT THE NRN SITES LATE TONIGHT AND A FEW SHOWERS ARE NOT OUT OF THE REALM OF POSSIBILITIES AT KHRO AND KBPK NEAR THE VERY END OF THE TAF PD. PREV DISCUSSION... /ISSUED 314 AM CDT SUN AUG 28 2011/ SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT NOT A WHOLE LOT TO ADD TO THE FORECAST THIS MORNING AS CURRENT PACKAGE LOOKS RIGHT ON TARGET. MAJORITY OF THE SHORT RANGE MODELS REMAIN IN GOOD AGREEMENT THIS MORNING AND A BLEND OF SOLUTIONS SEEMS PRUDENT. MOISTURE CHANNEL IMAGERY REVEALS A HIGHLY AMPLIFIED PATTERN IN PLACE THIS MORNING WITH THE MAIN PLAYERS SHOWING UP QUITE CLEARLY. HURRICANE IRENE CLEARLY EVIDENT OVER THE NORTHEAST AT THIS TIME WITH A WEAKER UPPER LOW OVER THE PACIFIC NORTHWEST. IN BETWEEN IS AN EXPANSIVE UPPER RIDGE CURRENTLY CENTERED OVER THE FOUR CORNERS. NORTHWEST FLOW ALOFT WILL PREDOMINATE TODAY WITH ANOTHER PLEASANT DAY ON TAP WITH RELATIVELY LOW DEW POINTS AND LITTLE CLOUD COVER. UPPER RIDGE WILL FLATTEN OUT SUNDAY NIGHT AND MONDAY AS SEVERAL UPPER IMPULSES MOVE ACROSS THE NATIONS MID SECTION. WHILE THE MAJORITY OF THESE IMPULSES WILL HAVE LITTLE IF ANY IMPACT ON OUR SENSIBLE WEATHER...ONE WILL CLIP THE NORTHERN PART OF THE STATE ON MONDAY FOR A SLIGHT CHANCE OF PRECIPITATION. OTHER THAN THIS SLIGHT CHANCE...THE REMAINDER OF THE FORECAST PERIOD SHOULD REMAIN DRY AS UPPER RIDGE BEGINS TO BUILD ONCE AGAIN AND EXPAND TO THE EAST. CONCERNING TEMPERATURES...ANOTHER WARM DAY IS IN THE FORECAST TODAY WITH READINGS SIMILAR TO WHAT WAS SEEN SATURDAY ACROSS THE STATE. INCREASED CLOUD COVER ON MONDAY WILL KNOCK TEMPERATURES DOWN A FEW DEGREES BEFORE A WARMING TREND COMMENCES FOR THE REST OF THE PERIOD WITH EXPANDING UPPER RIDGE. OVERALL...MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...THURSDAY THROUGH SATURDAY NIGHT THE LONG TERM FCST IS A BIT ON THE MUDDLED SIDE AS THE MODELS STRUGGLE TO DECIDE WHAT TO DO WITH A DISTURBANCE MOVING NW OUT OF THE GOMEX LATE THIS WEEK. THE PD WILL BEGIN WITH AN UPR RIDGE OVERHEAD ON THU AND CONTINUED DRY WX AND ABOVE NORMAL TEMPS. BY FRI AND SAT...THE AFOREMENTIONED DISTURBANCE WILL MOVE INTO THE UPR RIDGE AND FORCE IT TO BREAK DOWN. IT IS TOO EARLY AT THIS TIME TO DETERMINE WHETHER THIS POTENTIAL SYSTEM WILL DEVELOP TROPICAL CHARACTERISTICS AND THIS IS PART OF WHAT MUDDLES THE PICTURE. THE GFS BRINGS THE SYSTEM INTO THE NATURAL STATE ON FRIDAY WHILE THE ECMWF WAITS UNTIL SAT AND GEM TAKES IT INTO TX...KEEPING AR DRY. FOR THIS FCST...HAVE CONTINUED PREVIOUS TREND OF SLIGHT CHC POPS BUT HAVE BUMPED THE TIMING UP A BIT TO LATE FRIDAY. THE EXPECTED INCREASE IN CLOUD COVER MAY KEEP HIGHS DOWN A BIT FRI AND SAT...LIKELY CLOSER TO NORMAL VALUES FOR EARLY SEP. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 90 65 88 66 / 0 20 20 10 CAMDEN AR 98 69 96 70 / 0 10 10 10 HARRISON AR 93 66 89 68 / 0 20 20 20 HOT SPRINGS AR 97 69 94 70 / 0 10 20 10 LITTLE ROCK AR 94 67 91 68 / 0 10 20 10 MONTICELLO AR 96 67 95 68 / 0 10 10 10 MOUNT IDA AR 98 69 95 70 / 0 10 20 10 MOUNTAIN HOME AR 92 65 88 67 / 0 20 20 20 NEWPORT AR 90 65 88 66 / 0 10 20 10 PINE BLUFF AR 95 67 93 68 / 0 10 10 10 RUSSELLVILLE AR 95 67 91 69 / 0 20 20 10 SEARCY AR 92 66 89 67 / 0 20 20 10 STUTTGART AR 93 66 90 68 / 0 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 28 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF A THUNDERSTORM WILL BE NOTED IN NORTHERN ARKANSAS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY MORNING IN FAR NORTHERN ARKANSAS. ANOTHER SYSTEM WILL BRING SLIGHT CHANCES FOR STORMS TO THE ENTIRE STATE FRIDAY INTO THE WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332709.